Tohoku Mathematical Journal

Gröbner bases of toric varieties

Bernd Sturmfels

Full-text: Open access

Article information

Source
Tohoku Math. J. (2) Volume 43, Number 2 (1991), 249-261.

Dates
First available in Project Euclid: 3 May 2007

Permanent link to this document
http://projecteuclid.org/euclid.tmj/1178227496

Mathematical Reviews number (MathSciNet)
MR1104431

Zentralblatt MATH identifier
0714.14034

Digital Object Identifier
doi:10.2748/tmj/1178227496

Subjects
Primary: 14M25: Toric varieties, Newton polyhedra [See also 52B20]
Secondary: 13P10: Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases) 52B20: Lattice polytopes (including relations with commutative algebra and algebraic geometry) [See also 06A11, 13F20, 13Hxx]

Citation

Sturmfels, Bernd. Gröbner bases of toric varieties. Tohoku Math. J. (2) 43 (1991), no. 2, 249--261. doi:10.2748/tmj/1178227496. http://projecteuclid.org/euclid.tmj/1178227496.


Export citation

References

  • [1] D BAYER AND I. MORRISON, Standard bases and geometric invariant theory I Initial ideals and state polytopes, J. Symbolic Computation 6 (1988), 209-217.
  • [2] D. BAYER AND I. MORRISON, Standard bases and geometric invariant theory II. A universally standar basis algorithm, presented at COCOA II, Geneva, May (1989).
  • [3] L J. BILLERA AND B. S MuNSON, Triangulations of oriented matroids and convex polytopes, SIAM Algebr Discrete Meth 5 (1984), 515-525
  • [4] L J. BILLERA, R CUSHMAN AND J. A. SANDERS, The Stanley decomposition of the harmonic oscillator, Proceedings Koninklijke Nederlandse Akademie van Wetenschappen 91 (1988), 375-393
  • [5] L J BILLERA, P FILLIMAN AND B. STURMFELS, Constructions and complexity of secondary polytopes, Advances in Mathematics, 82 (1990), 155-179
  • [6] A BJORNER, M LAS VERGNAS, B STURMFELS, N. WHITE AND G. ZIEGLER, Oriented Matroids, to appear
  • [7] B BUCHBERGER, Grobner bases–an algorithmic method inpolynomial ideal theory, Chapter 6 in N Bose (ed): "Multidimensional Systems Theory", D. Reidel, 1985
  • [8] V I DANILOV, The Geometry of Toric Varieties, Russian Math Surveys 33:2 (1978), 97-154; translate from Uspekhi Mat Nauk. 33:2 (1978), 85-134
  • [9] S. EILENBERG AND N. E SxEENROD, Foundations of Algebraic Topology, Princeton University Press, 1952
  • [10] I M GEL'FAND, M M KAPRANOV AND A. V ZELEVINSKY, Newton polytopes of principal j/ determinants, Soviet Math Doklady 308 (1989), 20-23.
  • [11] P. GRITZMANN AND B. STRUMFELS, Minkowski addition of polytopes: Computational complexity an applications to Grobner bases, Technical Report 90-12, MSI Cornell, 1990
  • [12] C LEE, Triangulating the /-cube, in "Discrete Geometry and Convexity", Annals of the New Yor Academy of Sciences 440 (1985), 205-211.
  • [13] C. LEE, Regular triangulations of convex polytopes, in "Applied Geometry and Discrete Mathematics-the Victor Klee Festschrift", (P Gritzmann and B Sturmfels, eds.), American Math Soc, Providence, to appear
  • [14] E. MAYR AND A. MEYER, The complexity of the word problem for commutative semigroups an polynomial ideals, Advances in Math 46 (1982), 305-329.
  • [15] T MORAANDL ROBBIANO, The Grobner fan of an ideal, Symbolic Computation 6 (1988), 183-20
  • [16] T ODA, Convex Bodies and Algebraic Geometry, an Introduction to the Theory of Toric Varieties, Springer-Verlag, Berlin, Heidelberg, New York, 1988
  • [17] R T ROCKAFELLAR, The elementary vectors of a subspace of /?", in: Combinatorial Mathematics an its Applications, (Proc Chapel Hill Conf.), Univ North Carolina Press, 1969, pp 104-127
  • [18] R P STANLEY, Combinatorics and Commutative Algebra, Birkhauser, Boston, 198
  • [19] R. P STANLEY, Decompositions of rational convex polytopes, Annals of Discrete Math. 6 (1980), 333-342
  • [20] B STURMFELS, Grobner bases and Stanley decompositions of determinantal rings, Mathematisch Zeitschrift, 205 (1990), 137-144
  • [21] V WEISPFENNING, Constructing universal Grobner bases, in Proceedings AAEEC 5, Menorca 1987, Springer Lecture Notes in Computer Science 356, pp 408^17.